Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 12, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at May 9, 2008, 12:43 PM MDT for 26 counties in Nebraska. It took effect at May 10, 2008, 6:00 AM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2008, 12:43 PM MDT (18:43 UTC)
- In effect from
- May 10, 2008, 6:00 AM MDT
- Expired
- May 10, 2008, 8:08 PM MDT
- In force
- 14 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 091843 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 143 PM CDT FRI MAY 9 2008 ...STRONG WINDS ON THE WAY FOR SATURDAY... .A POWERFUL STORM SYSTEM WILL EMERGE ONTO THE CENTRAL PLAINS SATURDAY MORNING AND TRACK THROUGH THE REGION DURING THE DAY BEFORE EXITING SATURDAY NIGHT. THE STORM WILL PRODUCE STRONG NORTHWEST WINDS. NEZ004-005-022>025-035>037-056>059-069>071-094-100245- /O.NEW.KLBF.WI.Y.0012.080510T1200Z-080511T0300Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 143 PM CDT FRI MAY 9 2008 /1243 PM MDT FRI MAY 9 2008/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY. NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH SATURDAY MORNING IN THE THE WEST AND SPREAD EAST DURING THE MORNING. THE WINDS WILL REMAIN STRONG THROUGHOUT THE AFTERNOON. GUSTS TO 50 MPH ARE LIKELY IN OPEN AREAS. THE WINDS SHOULD SUBSIDE SATURDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ006>010-026>029-038-100245- /O.NEW.KLBF.WI.Y.0012.080510T1700Z-080511T0500Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 143 PM CDT FRI MAY 9 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT CDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT CDT SATURDAY NIGHT. NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH EARLY SATURDAY AFTERNOON AND CONTINUE STRONG THROUGH SATURDAY EVENING. GUSTS TO 50 MPH ARE LIKELY IN OPEN AREAS. THE WINDS SHOULD SUBSIDE SATURDAY NIGHT AROUND MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS73 KLBF 100237 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 937 PM CDT FRI MAY 9 2008 ...STRONG WINDS ON THE WAY FOR SATURDAY... .A POWERFUL STORM SYSTEM WILL EMERGE ONTO THE CENTRAL PLAINS SATURDAY MORNING AND TRACK THROUGH THE REGION DURING THE DAY BEFORE EXITING SATURDAY NIGHT. THE STORM WILL PRODUCE STRONG NORTHWEST WINDS. NEZ004-005-022>025-035>037-056>059-069>071-094-101200- /O.CON.KLBF.WI.Y.0012.080510T1200Z-080511T0300Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 937 PM CDT FRI MAY 9 2008 /837 PM MDT FRI MAY 9 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY. NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH SATURDAY MORNING IN THE THE WEST AND SPREAD EAST DURING THE MORNING. THE WINDS WILL REMAIN STRONG THROUGHOUT THE AFTERNOON. GUSTS TO 50 MPH ARE LIKELY IN OPEN AREAS. THE WINDS SHOULD SUBSIDE SATURDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ006>010-026>029-038-101200- /O.CON.KLBF.WI.Y.0012.080510T1700Z-080511T0500Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 937 PM CDT FRI MAY 9 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT CDT SATURDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT CDT SATURDAY NIGHT. NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH EARLY SATURDAY AFTERNOON AND CONTINUE STRONG THROUGH SATURDAY EVENING. GUSTS TO 50 MPH ARE LIKELY IN OPEN AREAS. THE WINDS SHOULD SUBSIDE SATURDAY NIGHT AROUND MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWER
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
000 WWUS73 KLBF 102103 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 403 PM CDT SAT MAY 10 2008 ...STRONG WINDS CONTINUE THIS EVENING WHICH FREEZING WEATHER BY MORNING IN SOME AREAS... A POWERFUL STORM SYSTEM WILL CONTINUE TO ORGANIZE ACROSS THE CENTRAL UNITED STATES. NORTHWEST WINDS WILL REMAIN STRONG THIS EVENING AND THEN GRADUALLY DIMINISH AFTER NIGHT FALL. NEZ004-005-022>025-035>037-056>059-069>071-094-110515- /O.UPG.KLBF.FZ.A.0001.080511T0900Z-080511T1400Z/ /O.NEW.KLBF.FZ.W.0001.080511T0900Z-080511T1400Z/ /O.CON.KLBF.WI.Y.0012.000000T0000Z-080511T0300Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 403 PM CDT SAT MAY 10 2008 /303 PM MDT SAT MAY 10 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH...WITH GUSTS TO 50 MPH IN OPEN AREAS. WINDS WILL GRADUALLY DIMINISH AFTER NIGHTFALL. THEN...AS SKIES CLEAR AND HIGH PRESSURE BUILDS INTO WESTERN AND PARTS OF NORTH CENTRAL NEBRASKA OVERNIGHT...TEMPERATURES WILL FALL BELOW FREEZING FOR SEVERAL HOURS. DRIVERS OF LIGHTWEIGHT OR LOW PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ006>010-026>029-038-110500- /O.CON.KLBF.WI.Y.0012.000000T0000Z-080511T0500Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 403 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH...WITH GUSTS TO 50 MPH IN OPEN AREAS. WINDS WILL GRADUALLY DIMINISH AFTER NIGHTFALL. DRIVERS OF LIGHTWEIGHT OR LOW PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS. $$ CDC
000 WWUS73 KLBF 102108 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 408 PM CDT SAT MAY 10 2008 ...STRONG WINDS CONTINUE THIS EVENING WHICH FREEZING WEATHER BY MORNING IN SOME AREAS... A POWERFUL STORM SYSTEM WILL CONTINUE TO ORGANIZE ACROSS THE CENTRAL UNITED STATES. NORTHWEST WINDS WILL REMAIN STRONG THIS EVENING AND THEN GRADUALLY DIMINISH AFTER NIGHT FALL. NEZ004-005-022>025-035>037-056>059-069>071-094-110515- /O.EXT.KLBF.FZ.W.0001.080511T0300Z-080511T1400Z/ /O.CON.KLBF.WI.Y.0012.000000T0000Z-080511T0300Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 408 PM CDT SAT MAY 10 2008 /308 PM MDT SAT MAY 10 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...FREEZE WARNING NOW IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 9 AM CDT /8 AM MDT/ SUNDAY... THE FREEZE WARNING IS NOW IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 9 AM CDT /8 AM MDT/ SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH...WITH GUSTS TO 50 MPH IN OPEN AREAS. WINDS WILL GRADUALLY DIMINISH AFTER NIGHTFALL. THEN...AS SKIES CLEAR AND HIGH PRESSURE BUILDS INTO WESTERN AND PARTS OF NORTH CENTRAL NEBRASKA OVERNIGHT... TEMPERATURES WILL FALL BELOW FREEZING FOR SEVERAL HOURS. DRIVERS OF LIGHTWEIGHT OR LOW PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ006>010-026>029-038-110500- /O.CON.KLBF.WI.Y.0012.000000T0000Z-080511T0500Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 408 PM CDT SAT MAY 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH...WITH GUSTS TO 50 MPH IN OPEN AREAS. WINDS WILL GRADUALLY DIMINISH AFTER NIGHTFALL. DRIVERS OF LIGHTWEIGHT OR LOW PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS. $$
000 WWUS73 KLBF 110208 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 908 PM CDT SAT MAY 10 2008 ...TEMPERATURES WILL FALL BELOW FREEZING IN WESTERN NEBRASKA... HIGH PRESSURE WILL BUILD INTO THE NORTHERN PLAINS OVERNIGHT WITH CLEARING SKIES AND LIGHT WINDS. NEZ004-005-022>025-035>037-056>059-069>071-094-111000- /O.CAN.KLBF.WI.Y.0012.000000T0000Z-080511T0300Z/ /O.CON.KLBF.FZ.W.0001.080511T0300Z-080511T1400Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 908 PM CDT SAT MAY 10 2008 /808 PM MDT SAT MAY 10 2008/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ SUNDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ SUNDAY. HIGH PRESSURE WILL BUILD INTO WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT WITH CLEAR SKIES AND LIGHT WINDS. TEMPERATURES WILL FALL BELOW FREEZING FOR SEVERAL HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NEZ006>010-026>029-038-110315- /O.CAN.KLBF.WI.Y.0012.000000T0000Z-080511T0500Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 908 PM CDT SAT MAY 10 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. $$ POWER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 9, 3:07 AM MDT, 9 hours 36 minutes earlier.
Area forecast discussion, May 9, 3:07 AM MDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 407 AM CDT FRI MAY 9 2008 .DISCUSSION... WEATHER CONTINUES TO BE ACTIVE WITH NO LONG BREAK IN SIGHT. MAIN FOCUS WILL BE PRECIP CHANCES THEN 36 HRS...WINDS FRIDAY NIGHT INTO SATURDAY...AND COLD TEMPS SUNDAY MORNING. WATER VAPOR IMAGERY SHOWING SEVERAL IMPULSE DRIFTING ACROSS THE CENTRAL PLAINS THIS MORNING. LEAD WAVE HAS PUSHED EAST OF THE FORECAST AREA...AND LNX RADAR CURRENTLY DRY OVER CWA COUNTIES. NEXT MUCH WEAKER WAVE WILL MOVE ACROSS NORTH CENTRAL NEBRASKA THIS MORNING. KEPT SOME SMALL POPS OVER NE COUNTIES...AS SOME ISOLATED DEVELOPMENT ALONG THIS WAVE STILL POSSIBLE AS THE WAVE MOVES INTO BETTER MOISTURE. MEANWHILE LOW CLOUDS COVER MOST OF THE AREA WITH A FEW PATCHY AREAS OF FOG...THIS WILL CONTINUE INTO THE MORNING HOURS AND BE SLOW TO LIFT. SUN WILL PEAK OUT LATE THIS MORNING OR EARLY AFTERNOON ACROSS THE REGION...HOWEVER NEXT WAVE WILL QUICKLY BRING AN END THIS. SHORT WAVE MOVING ACROSS THE AREA TONIGHT WILL HAVE MORE UPPER LEVEL SUPPORT AND WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION. TEMP PROFILE ON THE COOL SIDE THIS EVENING WITH FREEZING LEVELS AROUND 10K FT AGL. LI/S GO NEGATIVE WITH PEAK HEATING SO CAN NOT RULE OUT SOME HAIL WITH THE THUNDERSTORMS. THUNDERSTORMS TRANSITION TO MORE RAIN SHOWERS WITH ONLY A FEW RUMBLES OF THUNDER OVERNIGHT...LINGERING INTO SATURDAY. ALSO ON SATURDAY ON THE BACK SIDE OF THE WAVE...COLD AIR ADVECTION TO KEEP TEMPS WELL BELOW NORMAL AND MIX DOWN GUSTY WINDS. WILL HAVE TO MONITOR WINDS FOR POSSIBLE ADVISORY...AS GUIDANCE SUPPORTING LOW END ADVISORY ALREADY. HIGH PRESSURE BUILDS INTO THE REGION FOR SATURDAY NIGHT WITH CLEARING SKIES. THIS WILL SET THE STAGE FOR GREAT RADIATIONAL COOLING. GOING PAST THE 50 PERCENT FROST/FREEZE DATES SO HAVE INCLUDED PATCHY AND WIDESPREAD FROST FOR TEMPS IN THE 30S AND EVEN UPPER 20S EXPECTED. REMAINDER OF THE FORECAST NOT CHANGES AS ACTIVE PATTERN WITH SEVERAL SYSTEMS NEXT WEEK TO KEEP THE CHANCE FOR RAIN COMING AND GOING. TEMPS REBOUND CLOSER TO SEASONAL. && .AVIATION... CURRENT AND FORECAST LOW LEVEL MOISTURE PROFILES INDICATE THAT THE INSTRUMENT METEOROLOGICAL CONDITIONS IN NORTHERN NEBRASKA WILL CONTINUE. SATELLITE IMAGERY SHOWS WATER BASED CLOUDS SPREADING INTO THE BROKEN BOW-NORTH PLATTE-IMPERIAL AREA BY 09Z. IN ADDITION...LOW LEVEL MOISTURE FORECASTS SHOW INSTRUMENT CEILINGS AND/OR VISIBILITY IN THE NORTH PLATTE AREA...AND STATISTICAL FORECAST PRODUCTS SUPPORT INSTRUMENT TO LOW (LIMITED) INSTRUMENT CONDITIONS CONTINUING BEYOND 12Z FOR BOTH VALENTINE AND NORTH PLATTE. THE CONDITIONAL CLIMATOLOGY FORECAST DOES NOT HAVE A LARGE ENOUGH SAMPLE FOR ANY REASONABLE ASSUMPTION. HOWEVER...WE HAVE ENOUGH CONFIDENCE IN THE STATISTICAL FORECASTS TO INCLUDE INSTRUMENT CONDITIONS THIS MORNING UNTIL 13Z OR 14Z AT NORTH PLATTE AND VALENTINE. THE NEXT FORECAST CHALLENGE IS THE PROBABILITY OF THUNDERSTORMS LATE IN THE FORECAST. AGAIN... STATISTICAL FORECASTS AND MODEL DERIVED PATTERN FORECASTS SUPPORT A FAIRLY HIGH LEVEL OF CONFIDENCE THAT THUNDERSTORMS WILL OCCUR AT THE VALENTINE AND NORTH PLATTE TERMINALS SOMETIME BETWEEN 00Z AND 06Z. THEREFORE...THUNDER IS INCLUDED IN THE PREVAILING CONDITIONS FOR BOTH TERMINALS IN THE LAST PART OF THE FORECAST PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/SPRINGER
Hazardous weather outlook, May 9, 12:36 PM MDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 136 PM CDT FRI MAY 9 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-101845- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 136 PM CDT FRI MAY 9 2008 /1236 PM MDT FRI MAY 9 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING...NORTHEAST COLORADO...AND THE NEBRASKA PANHANDLE FRIDAY AFTERNOON...AND THEN SPREAD EAST INTO WESTERN NEBRASKA FRIDAY EVENING. THE COMBINATION OF STEEP LAPSE RATES AND STRONG VERTICAL WIND SHEAR WILL FAVOR A FEW OF THESE STORMS TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE EASTERN NEBRASKA PANHANDLE WILL HAVE THE BEST CHANCE FOR SEVERE THUNDERSTORMS THROUGH MID AFTERNOON...BUT THE THREAT IS EXPECTED TO SHIFT INTO WESTERN AND SOUTHWESTERN NEBRASKA BY LATE AFTERNOON. THUNDERSTORM COVERAGE IS THEN EXPECTED TO INCREASE FRIDAY NIGHT ACROSS THE REMAINDER OF WESTERN AND NORTH CENTRAL NEBRASKA...WITH LOCALLY HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG SUSTAINED WINDS OF 30 TO 35 MPH ARE EXPECTED TO DEVELOP ON SATURDAY...WITH GUSTS EXCEEDING 40 MPH. DURING SATURDAY NIGHT INTO EARLY SUNDAY...THE LIKELIHOOD OF WIDESPREAD BELOW FREEZING TEMPERATURES IS INCREASING AS WINDS DECREASE IN SPEED AND SKIES CLEAR. THIS WILL ALLOW TEMPERATURES TO PLUNGE INTO THE MID 20S OVER NORTHWEST NEBRASKA...AND THE MID 30S OVER CENTRAL AND SOUTHWESTERN NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:51 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 39 min |
| May 9, 4:29 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 31 min |
| May 9, 4:56 PM MDT | Tornado Warning | LBF | Perkins | 34 min |
| May 9, 5:30 PM MDT | Tornado Warning | LBF | Perkins | 30 min |
| May 9, 5:47 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 43 min |
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.